Non-supersingular hyperelliptic jacobians
Bulletin de la Société Mathématique de France, Volume 132 (2004) no. 4, pp. 617-634.

Let K be a field of odd characteristic p, let f(x) be an irreducible separable polynomial of degree n5 with big Galois group (the symmetric group or the alternating group). Let C be the hyperelliptic curve y 2 =f(x) and J(C) its jacobian. We prove that J(C) does not have nontrivial endomorphisms over an algebraic closure of K if either n7 or p3.

Soient K un corps de caractéristique impaire p et f(x) un polynôme irréductible séparable dans K[x] de degré n5, avec grand groupe de Galois (le groupe symétrique ou le groupe alterné). Soit C la courbe hyperelliptique y 2 =f(x) et J(C) sa jacobienne. Nous montrons que J(C) n’a pas d’endomorphisme non trivial sur une clôture algébrique de K si n7 ou p3.

DOI: 10.24033/bsmf.2477
Classification: 14H40,  14K05
Keywords: hyperelliptic jacobians, endomorphisms of abelian varieties, supersingular abelian varieties
@article{BSMF_2004__132_4_617_0,
     author = {Zarhin, Yuri G.},
     title = {Non-supersingular hyperelliptic jacobians},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     pages = {617--634},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {132},
     number = {4},
     year = {2004},
     doi = {10.24033/bsmf.2477},
     zbl = {1079.14038},
     mrnumber = {2131907},
     language = {en},
     url = {http://archive.numdam.org/articles/10.24033/bsmf.2477/}
}
TY  - JOUR
AU  - Zarhin, Yuri G.
TI  - Non-supersingular hyperelliptic jacobians
JO  - Bulletin de la Société Mathématique de France
PY  - 2004
DA  - 2004///
SP  - 617
EP  - 634
VL  - 132
IS  - 4
PB  - Société mathématique de France
UR  - http://archive.numdam.org/articles/10.24033/bsmf.2477/
UR  - https://zbmath.org/?q=an%3A1079.14038
UR  - https://www.ams.org/mathscinet-getitem?mr=2131907
UR  - https://doi.org/10.24033/bsmf.2477
DO  - 10.24033/bsmf.2477
LA  - en
ID  - BSMF_2004__132_4_617_0
ER  - 
%0 Journal Article
%A Zarhin, Yuri G.
%T Non-supersingular hyperelliptic jacobians
%J Bulletin de la Société Mathématique de France
%D 2004
%P 617-634
%V 132
%N 4
%I Société mathématique de France
%U https://doi.org/10.24033/bsmf.2477
%R 10.24033/bsmf.2477
%G en
%F BSMF_2004__132_4_617_0
Zarhin, Yuri G. Non-supersingular hyperelliptic jacobians. Bulletin de la Société Mathématique de France, Volume 132 (2004) no. 4, pp. 617-634. doi : 10.24033/bsmf.2477. http://archive.numdam.org/articles/10.24033/bsmf.2477/

[1] S. Abhyankar - « Galois theory on the line in nonzero characteristic », Bull. Amer. Math. Soc. 27 (1992), p. 68-133. | MR | Zbl

[2] L. Dornhoff - Group Representation Theory, Part A, Marcel Dekker, Inc., New York, 1972. | MR | Zbl

[3] W. Feit - « The computations of some Schur indices », Israel J. Math. 46 (1983), p. 274-300. | MR | Zbl

[4] D. Gorenstein - Finite Simple Groups, An Introduction to their Classification, Plenum Press, New York and London, 1982. | MR | Zbl

[5] T. Ibukiyama, T. Katsura & F. Oort - « Supersingular curves of genus two and class numbers », Compositio Math. 57 (1986), p. 127-152. | Numdam | MR | Zbl

[6] I. Isaacs - Character theory of finite groups, Pure and Applied Mathematics, vol. 69, Academic Press, New York-San Francisco-London, 1976. | MR | Zbl

[7] A. Ivanov & C. Praeger - « On finite affine 2-arc transitive graphs », Europ. J. Combinatorics 14 (1993), p. 421-444. | MR | Zbl

[8] G. Janusz - « Simple components of [SL(2,q)] », Commun. Algebra 1 (1974), p. 1-22. | MR | Zbl

[9] N. Katz - « Monodromy of families of curves: applications of some results of Davenport-Lewis », Séminaire de Théorie des Nombres (Paris 1979-1980) (M.-J. Bertin, éd.), Progress in Math., vol. 12, Birkhäuser, Boston-Basel-Stuttgart, 1981, p. 171-195. | MR | Zbl

[10] -, « Affine cohomological transforms, perversity, and monodromy », J. Amer. Math. Soc. 6 (1993), p. 149-222. | MR | Zbl

[11] N. Katz & P. Sarnak - Random matrices, Frobenius eigenvalues and Monodromy, Amer. Math. Soc., Providence, RI, 1999. | MR | Zbl

[12] M. Klemm - « Über die Reduktion von Permutationsmoduln », Math. Z. 143 (1975), p. 113-117. | MR | Zbl

[13] Y. Manin - « The theory of commutative formal groups over fields of finite characteristic », Russian Math. Surveys 18 (1963), p. 1-83. | MR | Zbl

[14] D. Masser - « Specialization of some hyperelliptic jacobians », Number Theory in Progress, volI (K. Györy, H. Iwaniec & J. Urbanowicz, éds.), de Gruyter, Berlin-New York, 1999, p. 293-307. | MR | Zbl

[15] S. Mori - « The endomorphism rings of some abelian varieties », Japanese J. Math. 2 (1976), p. 109-130. | MR | Zbl

[16] -, « The endomorphism rings of some abelian varieties, II », Japanese J. Math. 3 (1977), p. 105-109. | MR | Zbl

[17] B. Mortimer - « The modular permutation representations of the known doubly transitive groups », Proc. London Math. Soc. 41 (1980), no. 3, p. 1-20. | MR | Zbl

[18] D. Mumford - Abelian varieties, 2nd éd., Oxford University Press, London, 1974. | MR | Zbl

[19] N. Nygaard - « Slopes of powers of Frobenius on crystalline cohomology », Ann. Sci. École Norm. Sup. 14 (1981), no. 4, p. 369-401. | Numdam | MR | Zbl

[20] J.-P. Serre - « Revêtements des courbes algébriques », Séminaire Bourbaki 1991-92, Astérisque, vol. 206, Société Mathématique de France, Paris, 1992, Exposé no 749, p. 177-182; Œuvres, vol.IV, 157, pp.252-264. | Numdam | Zbl

[21] -, Topics in Galois Theory, Jones and Bartlett Publishers, Boston-London, 1992. | MR

[22] A. Silverberg - « Fields of definition for homomorphisms of abelian varieties », J. Pure Applied Algebra 77 (1992), p. 253-262. | MR | Zbl

[23] A. Silverberg & Y. Zarhin - « Variations on a theme of Minkowski and Serre », J. Pure Applied Algebra 111 (1996), p. 285-302. | MR | Zbl

[24] N. Yui - « On the jacobian varieties of hyperelliptic curves over fields of characteristic p>2 », J. Algebra 52 (1978), p. 378-410. | MR | Zbl

[25] Y. Zarhin - « Hyperelliptic jacobians without complex multiplication », Math. Res. Letters 7 (2000), p. 123-132. | MR | Zbl

[26] -, « Hyperelliptic jacobians and modular representations », Moduli of abelian varieties (G. van der Geer, C. Faber & F. Oort, éds.), Progress in Math., vol. 195, Birkhäuser, Basel-Boston-Berlin, 2001, p. 473-490. | MR

[27] -, « Hyperelliptic jacobians without complex multiplication in positive characteristic », Math. Research Letters 8 (2001), p. 429-435. | MR | Zbl

[28] -, « Hyperelliptic Jacobians without Complex Multiplication, Doubly Transitive Permutation Groups and Projective Representations », Algebraic Number Theory and Algebraic Geometry (Parshin Festschrift), Contemporary Math., vol. 300, American Mathematical Society, Providence, RI, 2002, p. 195-210. | MR | Zbl

[29] -, « Very simple 2-adic representations and hyperelliptic jacobians », Moscow Math. J. 2 (2002), no. 2, p. 403-431. | MR | Zbl

[30] -, « Hyperelliptic jacobians and simple groups U 3 (2 m ) », Proc. Amer. Math. Soc. 131 (2003), no. 1, p. 95-102. | MR

[31] -, « Very simple representations: variations on a theme of Clifford », Progress in Galois Theory (H. Völklein & T. Shaska, éds.), Developments in Math., Kluwer, 2004, pp.151-168, to appear. | MR

Cited by Sources: